Feb 13, 2012 - 9:24 am
I was hoping Avastin will work for my husband,Jacob, for a long time (he has AA3).Unfortunately,after one infusion, he had a seizure and an unexpected hemorrhage at the residual tumor location.There are conficts of opinions among NO and the surgeon about the root cause;bleeding caused the seizure or seizure caused the bledding.Anyhow, one thing is decided, Jacob can't have Avastin anymore!. We haven't started talking about what is next. When NO visited Jacob in ICU, he mentioned there are some options of clinical studies, didn't go in detail as Jacob needed to recover from this all to start any kind of treatments(Jacob is stable and will be moved to a room today).
It gives me a lot of comfort that I am not alone and I have you all as support.
P.S. The only good thing came out of this setback is the following theory from the surgeon which I hope to be true:
An acute hemorrhage kills the tumor in the area it is coming out of. This is a very good thing, because that is a tumor site the surgeon was not able to approach during the surgery last month, and the blood should be reabsorbed by the brain over the next few days to a week